MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER; SUTURING NEEDLE HOLDER

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER; SUTURING NEEDLE HOLDER
Model Number 26173KL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that the needle holder broke in the patient's abdomen.Despite x-ray checks the small metal part could not be located.
 
Additional Manufacturer Narrative
The claimed item 26173kl with the lot op05 was not sent back for examination.Therefore, the complaint and investigation can only be carried out on the basis of the information provided.As can be seen on the provided pictures, the pull rod has broken out of the movable jaw part, which means that the needle holder no longer functions properly.The pull rod and the axle pin have become detached from the jaw section.According to the provided pictures a break can be seen, through which a piece has come loose.This defect shows that a high mechanical force was applied which has probably led to an overload.This can happen, for example, if a part that is too large is clamped in the needle holder, resulting in a higher force acting on the jaw part and drawbar when the jaw part is closed.Another indication of excessive force development is the slightly distorted / bent drawbar.This could no longer absorb the forces when the force was developed.Based on this, we assume use error to be the root cause for the reported issue.The ifu :96116348df v 2.0-10-2017 refers to the excessive force as well as the correct needle.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
MACRO NEEDLE HOLDER
Common Device Name
SUTURING NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19128236
Report Number9610617-2024-00109
Device Sequence Number8359091
Product Code GCJ
UDI-Device Identifier04048551001110
UDI-Public4048551001110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KL
Device Catalogue Number26173KL
Device Lot NumberOP05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown